Please use this identifier to cite or link to this item: https://www.um.edu.mt/library/oar/handle/123456789/24446
Title: A proof of the Cayley-Hamilton theorem
Authors: Suda, David
Keywords: Proof theory
Mathematics -- Periodicals
Issue Date: 2001
Publisher: University of Malta. Department of Mathematics
Citation: Suda, D. (2001). A proof of the Cayley-Hamilton theorem. The Collection, 4, 15-18.
Abstract: The standard proof to this theorem uses properties of the adjoint matrix combined with the use of the Leibnitz expansion whereby finally we get a number of simultaneous matrix equations which give us the required result. However, an alternative to this proof is the following structured proof that makes use of a lemma, a proposition and a theorem, finally giving us a neat proof of the actual theorem. In the process, several properties of linear transformations are highlighted and it is these properties which we will use to finally prove this theorem. This theorem 'will be divided into four parts.
URI: https://www.um.edu.mt/library/oar//handle/123456789/24446
Appears in Collections:Collection, No.4
Collection, No.4

Files in This Item:
File Description SizeFormat 
A proof of the cayley-hamilton theorem.pdf112.48 kBAdobe PDFView/Open


Items in OAR@UM are protected by copyright, with all rights reserved, unless otherwise indicated.